Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 94, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 6, 2005, 5:23 PM MDT for Chaves County, New Mexico. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2005, 5:23 PM MDT (23:23 UTC)
- Expired
- Jun 6, 2005, 6:30 PM MDT
- In force
- 67 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Chaves County, NM
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 1:40 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.4 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1383 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:35 PM MDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 6, 2:35 PM MDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT MON JUN 6 2005 .DISCUSSION...SEVERE WEATHER IN PROGRESS ACROSS E PLAINS SO THIS MUST BE SHORT. DRYLINE STORMS HAVING DEVELOPED MEANS SIGNIFICANT INCREASE IN POPS FOR E PLAINS...E OF A RATON TO DUNKEN LINE...FOR THIS EVENING. WHILE DRYLINE MAY BE SLOW TO ADVANCE EWRD TONIGHT... BUT ALL INDICATIONS STILL ARE THAT IT WILL EXIT THE STATE BEFORE ACTIVITY SHOULD DEVELOP AGAIN TUE AFTERNOON. MAY WELL BE A CLOSE CALL SO LATER MODEL RUNS AND ACTUAL WEATHER TRENDS WILL NEED TO BE MONITORED CLOSELY AS SEVERE WX PUT A HALT TO FURTHER ANALYSIS AND GRIDS TWEAKING A LITTLE WHILE AGO. DRY TREND STATEWIDE SHOULD HOLD FROM TUE INTO AT LEAST THU BEFORE NEXT SIGNIFICANT SHARPENING IN LONG WAVE TROUGH TO W OF NM HELPS DRAW SOME MOISTURE BACK WESTWARD INTO THE E THIRD TO POSSIBLY HALF OF NM. SOME INCREASE IN WIND SPEEDS TUE AND POSSIBLY INTO WED BEFORE BACKING OFF SOME. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 50 83 48 84 / 0 0 0 0 GALLUP.......................... 44 80 41 81 / 0 0 0 0 GRANTS.......................... 45 84 43 84 / 0 0 0 0 GLENWOOD........................ 46 88 49 89 / 0 0 0 0 CHAMA........................... 35 74 35 75 / 0 0 0 0 LOS ALAMOS...................... 44 81 45 81 / 0 0 0 0 RED RIVER....................... 39 71 36 69 / 0 0 0 0 TAOS............................ 41 81 38 81 / 0 0 0 0 SANTA FE........................ 45 82 45 81 / 0 0 0 0 SANTA FE AIRPORT................ 48 85 48 84 / 0 0 0 0 ESPANOLA........................ 46 86 47 87 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 59 89 59 88 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 56 90 56 89 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 57 87 57 86 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 58 89 58 89 / 0 0 0 0 SOCORRO......................... 56 91 57 91 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 53 80 52 79 / 0 0 0 0 MORIARTY/ESTANCIA............... 51 85 49 85 / 0 0 0 0 CARRIZOZO....................... 54 92 55 90 / 0 0 0 0 RUIDOSO......................... 57 84 54 84 / 0 0 0 0 RATON........................... 46 83 46 83 / 0 0 0 0 LAS VEGAS....................... 47 83 47 82 / 0 0 0 0 ROY............................. 52 87 53 85 / 30 0 0 0 CLAYTON......................... 57 90 57 89 / 30 0 0 0 SANTA ROSA...................... 55 94 57 94 / 30 0 0 0 TUCUMCARI....................... 62 96 61 96 / 40 0 0 0 FORT SUMNER..................... 59 96 61 95 / 40 0 0 0 CLOVIS.......................... 62 94 60 94 / 40 0 0 0 PORTALES........................ 63 95 59 95 / 40 0 0 0 ROSWELL......................... 64 98 63 99 / 40 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING IN EFFECT FROM 3 PM UNTIL 7 PM MDT MONDAY FOR FIRE WEATHER WATCH IN EFFECT FROM 1 PM UNTIL 7 PM MDT TUESDAY FOR && 43
Hazardous weather outlook, Jun 6, 6:00 AM MDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON JUN 6 2005 NMZ001>021-026-071200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 540 AM MDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS... THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS OVER THE FAR EASTERN PLAINS THIS AFTERNOON AND EARLY EVENING MAINLY SOUTH OF INTERSTATE 40. ISOLATED THUNDERSTORMS WILL FORM ALONG THE DRYLINE AND MOVE EAST AS THE BOUNDARY MOVES EAST. ALSO...A RED FLAG WARNING HAS BEEN POSTED FOR THE EASTERN SLOPES OF THE CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS FOR THIS AFTERNOON AS WINDS INCREASE AND MOISTURE DECREASES. .DAYS TWO THROUGH SEVEN... STRONG WINDS WILL CONTINUE AS MOISTURE DROPS OVER THE EASTERN SLOPES OF THE CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS...THEREFORE A FIRE WEATHER WATCH HAS BEEN POSTED FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING. 23
In the hours before
Local storm report, Jun 6, 4:14 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
414 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 6 E BUEYEROS 35.98N 103.58W
06/06/2005 1.75 INCH HARDING NM PUBLIC
&&Local storm report, Jun 6, 4:18 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
418 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 8 SW MOSQUERO 35.69N 104.05W
06/06/2005 1.00 INCH SAN MIGUEL NM TRAINED SPOTTER
QUARTER SIZED HAIL FOR TEN MINUTES.
&&
DPORTERLocal storm report, Jun 6, 5:10 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
510 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 AM HAIL 9 N NARA VISA 35.74N 103.10W
06/06/2005 1.00 INCH QUAY NM LAW ENFORCEMENT
&&
DPORTERLocal storm report, Jun 6, 5:18 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
518 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL 9 N NARA VISA 35.74N 103.10W
06/06/2005 1.00 INCH QUAY NM LAW ENFORCEMENT
&&
CORRECTED TIME OF EVENT.
DPORTERLocal storm report, Jun 6, 5:21 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
521 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 7 SSW GLENRIO 35.09N 103.09W
06/06/2005 1.50 INCH QUAY NM PUBLIC
HAILED FOR FIVE MINUTES.
&&
DPORTERLocal storm report, Jun 6, 5:23 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
523 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 12 NE ROSWELL 33.49N 104.38W
06/06/2005 CHAVES NM PUBLIC
SEMI TRACTOR TRAILER OVERTURNED ON U.S. HIGHWAY 70
0410 PM HAIL 12 NE ROSWELL 33.49N 104.38W
06/06/2005 0.88 INCH CHAVES NM PUBLIC
&&
KDThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:31 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 59 min |
| Jun 6, 2:05 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 55 min |
| Jun 6, 2:50 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 55 min |
| Jun 6, 3:18 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 57 min |
| Jun 6, 3:21 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 54 min |
| Jun 6, 3:28 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 62 min |
| Jun 6, 3:57 PM MDT | Tornado Warning | ABQ | Chaves | 48 min |
| Jun 6, 4:04 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 56 min |
| Jun 6, 4:13 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 48 min |
| Jun 6, 4:17 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 25 min |
| Jun 6, 4:41 PM MDT | Tornado Warning | ABQ | Chaves | 49 min |
| Jun 6, 4:56 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 64 min |
| Jun 6, 5:01 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 52 min |
| Jun 6, 5:46 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 59 min |
| Jun 6, 5:57 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 24 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.